I have been taking Xanax for several years and am obviously dependent on it, but need it anyway. I forgot to ask my doctor if Trazodone is addictive. Can anyone help, please?
28 Dec 2011
Hello whittany9999. It depends which person who is taking it you talk to as well as the doctors who prescribe it. My own point of view, yes. If you were taking it, and abruptly stopped doing so, you'll likely be going through some withdrawl. Its not a benzodiazepine, but can still become addictive. I was on it some years ago, and when it was time for me to stop, my doctor put me on a taper plan. Most people will feel withdrawls when its time to stop taking Trazodone (Desyrel). You might ask your doctor to confirm or ask her/his opinion. Best of wishes,pledge
1 Jan 2012
I have been on Trazodone for 4 years. I was told that it is not addictive. I was on 100mg and weened myself to nothing with no problem. I went down 25mgs a week. Afterwards I felt I had a bit of trouble sleeping so I took 25mg only a night. It's not much but it's all I need.
Hope this helps!
27 Dec 2012
I, too, have used trazadone for many years. About 3 years ago I tapered off and had no problems except for sleep issues (which is why I was put on it in the first place). After a couple of months, I started taking it again--my usual 150 mg. at night. Two months ago, my doctor's office forgot to include it when faxing in my refills to the pharmacy. I didn't think it would be a problem to just quit for a month or maybe permanently. After two days, I started feeling horrible. I was already trying to deal with severe pain due to a fall and anxiety because I had to replace my water heater and my funds are limited. So, at first, I thought the extra anxiety and hopelessness I was feeling was situational. It took me four or five days to realize that I was having withdrawal symptoms from the trazadone. It wasn't pretty. I am back on it again but I will never abruptly stop taking it again! Hope this helps.
24 May 2013
Yes it is. Don't care what drs or others say. I took it and k could not travel without it. It I physically additive or there wouldn't be withdrawl symptoms. I had two rough weeks of withdrawls but made it to this side were trazadone doesn't control my life. It's an ugly drug! For those that needed for depression it may be different. For me, It was not necessary!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
4 answers • 1 Jul 2011
5 answers • 14 Jul 2012
In 2011, my sister was given trazadone for insomnia. She shot herself in the head thinking she was going back to January and was going to wake up. ...
3 answers • 17 Oct 2013
stopped taking and developed suicidal feelings, deep depression, anxiety, and severe insomnia.
3 answers • 3 Feb 2015